Alert archive / Nevada / Freeze Warnings in 2011
Freeze Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Dec 4, 2011, 3:09 PM PST for Clark County, Nevada. It took effect at Dec 5, 2011, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 3:09 PM PST (23:09 UTC)
- In effect from
- Dec 5, 2011, 10:00 PM PST
- Expired
- Dec 6, 2011, 9:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860 WWUS75 KVEF 042309 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 309 PM PST SUN DEC 4 2011 ...GUSTY NORTH WINDS MONDAY FOLLOWED BY FREEZING TEMPERATURES MONDAY NIGHT... .ANOTHER COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TONIGHT. WINDS WILL INCREASE BEHIND THE FRONT TONIGHT THROUGH MONDAY WITH THE STRONGEST WINDS DEVELOPING DOWN THE COLORADO RIVER VALLEY MONDAY. DECREASING WINDS MONDAY NIGHT COMBINED WITH MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO THE COOLEST OF THE SEASON SO FAR. NVZ020-051600- /O.NEW.KVEF.FZ.W.0002.111206T0800Z-111206T1600Z/ LAS VEGAS VALLEY- INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... BLUE DIAMOND 309 PM PST SUN DEC 4 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 8 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 8 AM PST TUESDAY FOR THE LAS VEGAS VALLEY. * EXPECTED TEMPERATURES: LOW TEMPERATURES MOSTLY FROM 24 TO 30 AND PORTIONS OF THE VALLEY WILL SEE TEMPERATURES IN THE MID 20S FOR SEVERAL HOURS. * GREATEST IMPACT AREAS: AREAS AWAY FROM THE STRIP AND AIRPORT...ESPECIALLY OUT IN THE MOUNTAINS EDGE AREA...SEVEN HILLS AND HENDERSON. * WINDS: GUSTY NORTH WINDS MONDAY WILL DECREASE MONDAY NIGHT TO UNDER 10 MPH...ALLOWING TEMPERATURES TO FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ002-036-CAZ527-NVZ021-051600- /O.NEW.KVEF.LW.Y.0015.111205T1700Z-111206T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 309 PM PST SUN DEC 4 2011 /409 PM MST SUN DEC 4 2011/ ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM PST /10 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 9 AM PST /10 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY. * WINDS: NORTH WINDS 20 TO 30 WITH GUSTS APPROACHING 40 MPH. * TIMING: THE STRONGEST WINDS WILL BE FROM LATE MORNING THROUGH MID AFTERNOON. * LOCATIONS: NORTH-SOUTH ORIENTED CHANNELS AND VALLEYS WILL HAVE THE STRONGEST WINDS. THE MAIN THREAT AREAS WILL BE SOUTH OF HOOVER DAM DOWN TO LAKE HAVASU AND THE OVERTON ARM OF LAKE MEAD. * IMPACTS: BOATING CONDITIONS WILL BE HAZARDOUS ON PORTIONS OF LAKE MEAD...LAKE MOHAVE AND LAKE HAVASU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
7 follow-up statements
532 WWUS75 KVEF 051045 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 245 AM PST MON DEC 5 2011 ...GUSTY NORTH WINDS TODAY FOLLOWED BY FREEZING TEMPERATURES TONIGHT INTO EARLY TUESDAY MORNING... .NORTH WINDS WILL INCREASE TODAY WITH THE STRONGEST WINDS DEVELOPING DOWN THE COLORADO RIVER VALLEY LATE THIS MORNING INTO THIS AFTERNOON. WINDS WILL DECREASE TONIGHT AND THIS COMBINED WITH THE COOL DAYTIME HIGH TEMPERATURES AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO THE COOLEST OF THE SEASON SO FAR. NVZ020-051900- /O.CON.KVEF.FZ.W.0002.111206T0800Z-111206T1600Z/ LAS VEGAS VALLEY- INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... BLUE DIAMOND 245 AM PST MON DEC 5 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY FOR THE LAS VEGAS VALLEY. * EXPECTED TEMPERATURES: LOW TEMPERATURES MOSTLY FROM 24 TO 30. PORTIONS OF THE VALLEY WILL SEE TEMPERATURES IN THE MID 20S FOR SEVERAL HOURS. * GREATEST IMPACT AREAS: AREAS AWAY FROM THE STRIP AND THE AIRPORT...ESPECIALLY OUT IN THE MOUNTAINS EDGE AREA...SEVEN HILLS AND HENDERSON. * WINDS: GUSTY NORTH WINDS TODAY WILL DECREASE TONIGHT TO UNDER 10 MPH...ALLOWING TEMPERATURES TO FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ002-036-CAZ527-NVZ021-051900- /O.CON.KVEF.LW.Y.0015.111205T1700Z-111206T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 245 AM PST MON DEC 5 2011 /345 AM MST MON DEC 5 2011/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA...AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. * WINDS: NORTH WINDS 20 TO 30 WITH GUSTS APPROACHING 40 MPH. * TIMING: THE STRONGEST WINDS WILL BE FROM LATE THIS MORNING THROUGH MID AFTERNOON. * LOCATIONS: NORTH-SOUTH ORIENTED CHANNELS AND VALLEYS WILL HAVE THE STRONGEST WINDS. THE MAIN THREAT AREAS WILL BE SOUTH OF HOOVER DAM DOWN TO LAKE HAVASU AND THE OVERTON ARM OF LAKE MEAD. * IMPACTS: BOATING CONDITIONS WILL BE HAZARDOUS ON PORTIONS OF LAKE MEAD...LAKE MOHAVE AND LAKE HAVASU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
775 WWUS75 KVEF 051822 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1022 AM PST MON DEC 5 2011 ...GUSTY NORTH WINDS TODAY FOLLOWED BY FREEZING TEMPERATURES TONIGHT INTO EARLY TUESDAY MORNING... .NORTH WINDS WILL CONTINUE TODAY WITH THE STRONGEST WINDS OCCURRING THROUGH EARLY THIS AFTERNOON. WINDS WILL DECREASE TONIGHT AND THIS COMBINED WITH THE COOL DAYTIME HIGH TEMPERATURES AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO THE COOLEST OF THE SEASON SO FAR. NVZ020-060230- /O.CON.KVEF.FZ.W.0002.111206T0800Z-111206T1600Z/ LAS VEGAS VALLEY- INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... BLUE DIAMOND 1022 AM PST MON DEC 5 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY. * EXPECTED TEMPERATURES: LOW TEMPERATURES MOSTLY FROM 24 TO 30. PORTIONS OF THE VALLEY WILL SEE TEMPERATURES IN THE MID 20S FOR SEVERAL HOURS. * GREATEST IMPACT AREAS: AREAS AWAY FROM THE STRIP AND THE AIRPORT...ESPECIALLY OUT IN THE MOUNTAINS EDGE AREA...SEVEN HILLS AND HENDERSON. * WINDS: GUSTY NORTH WINDS TODAY WILL DECREASE TONIGHT TO UNDER 10 MPH...ALLOWING TEMPERATURES TO FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ002-036-CAZ527-NVZ021-060200- /O.CON.KVEF.LW.Y.0015.000000T0000Z-111206T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1022 AM PST MON DEC 5 2011 /1122 AM MST MON DEC 5 2011/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING. * WINDS: NORTH WINDS 20 TO 30 WITH GUSTS APPROACHING 40 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH MID AFTERNOON. * LOCATIONS: NORTH-SOUTH ORIENTED CHANNELS AND VALLEYS WILL HAVE THE STRONGEST WINDS. THE MAIN THREAT AREAS WILL BE SOUTH OF HOOVER DAM DOWN TO LAKE HAVASU AND THE OVERTON ARM OF LAKE MEAD. * IMPACTS: BOATING CONDITIONS WILL BE HAZARDOUS ON PORTIONS OF LAKE MEAD...LAKE MOHAVE AND LAKE HAVASU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
372 WWUS75 KVEF 052206 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 206 PM PST MON DEC 5 2011 ...GUSTY NORTH WINDS TODAY FOLLOWED BY FREEZING TEMPERATURES TONIGHT INTO EARLY TUESDAY MORNING...FIRST FREEZE OF THE SEASON POSSIBLE TUESDAY NIGHT IN THE COLORADO RIVER VALLEY... .NORTH WINDS WILL CONTINUE TODAY WITH THE STRONGEST WINDS OCCURRING THROUGH EARLY THIS AFTERNOON. WINDS WILL DECREASE TONIGHT AND THIS COMBINED WITH THE COOL DAYTIME HIGH TEMPERATURES AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO THE COOLEST OF THE SEASON SO FAR. NVZ020-060815- /O.EXT.KVEF.FZ.W.0002.111206T0600Z-111206T1700Z/ LAS VEGAS VALLEY- INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... BLUE DIAMOND 206 PM PST MON DEC 5 2011 ...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST TUESDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST TUESDAY. * EXPECTED TEMPERATURES: LOW TEMPERATURES MOSTLY FROM 23 TO 30. PORTIONS OF THE VALLEY WILL SEE TEMPERATURES IN THE MID 20S FOR SEVERAL HOURS. * GREATEST IMPACT AREAS: AREAS AWAY FROM THE STRIP AND THE AIRPORT...ESPECIALLY OUT IN THE MOUNTAINS EDGE AREA...SEVEN HILLS AND HENDERSON. * WINDS: GUSTY NORTH WINDS TODAY WILL DECREASE TONIGHT TO UNDER 10 MPH...ALLOWING TEMPERATURES TO FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ002-036-CAZ527-NVZ021-060815- /O.NEW.KVEF.FZ.A.0003.111207T0600Z-111207T1400Z/ /O.CON.KVEF.LW.Y.0015.000000T0000Z-111206T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 206 PM PST MON DEC 5 2011 /306 PM MST MON DEC 5 2011/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING. * WINDS: NORTH WINDS 20 TO 30 WITH GUSTS APPROACHING 40 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH MID AFTERNOON. * LOCATIONS: NORTH-SOUTH ORIENTED CHANNELS AND VALLEYS WILL HAVE THE STRONGEST WINDS. THE MAIN THREAT AREAS WILL BE SOUTH OF HOOVER DAM DOWN TO LAKE HAVASU AND THE OVERTON ARM OF LAKE MEAD. * IMPACTS: BOATING CONDITIONS WILL CONTINUE TO BE HAZARDOUS ON PORTIONS OF LAKE MEAD...LAKE MOHAVE AND LAKE HAVASU. * FREEZE WATCH INFORMATION: TEMPERATURES MAY FALL TO OR BELOW FREEZING TUESDAY NIGHT AS NORTH WINDS DIMINISH UNDER CLEAR SKIES...ESPECIALLY IN MORE RURAL LOCATIONS ALONG THE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JGG
865 WWUS75 KVEF 060207 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 607 PM PST MON DEC 5 2011 ...FREEZING TEMPERATURES TONIGHT INTO EARLY TUESDAY MORNING FOR THE LAS VEGAS VALLEY... ...FIRST FREEZE OF THE SEASON POSSIBLE TUESDAY NIGHT IN THE COLORADO RIVER VALLEY... .WINDS HAVE DECREASED THIS EVENING AND THIS WILL ALLOW TEMPERATURES TO DROP TO THE COLDEST OF THE SEASON SO FAR. AZZ002-036-CAZ527-NVZ021-060600- /O.EXP.KVEF.LW.Y.0015.000000T0000Z-111206T0200Z/ /O.CON.KVEF.FZ.A.0003.111207T0600Z-111207T1400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 607 PM PST MON DEC 5 2011 /707 PM MST MON DEC 5 2011/ ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY FOR THE COLORADO RIVER VALLEY HAS EXPIRED. A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * FREEZE WATCH INFORMATION: TEMPERATURES MAY FALL TO OR BELOW FREEZING TUESDAY NIGHT AS NORTH WINDS DIMINISH UNDER CLEAR SKIES...ESPECIALLY IN MORE RURAL LOCATIONS ALONG THE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ020-060600- /O.CON.KVEF.FZ.W.0002.111206T0600Z-111206T1700Z/ LAS VEGAS VALLEY- INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... BLUE DIAMOND 607 PM PST MON DEC 5 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FOR THE LAS VEGAS VALLEY FROM 10 PM THIS EVENING TO 9 AM PST TUESDAY. * EXPECTED TEMPERATURES: LOW TEMPERATURES MOSTLY FROM 23 TO 30 DEGREES. PORTIONS OF THE VALLEY WILL SEE TEMPERATURES IN THE MID 20S FOR SEVERAL HOURS. * GREATEST IMPACT AREAS: AREAS AWAY FROM THE STRIP AND THE AIRPORT...ESPECIALLY OUT IN THE MOUNTAINS EDGE AREA...SEVEN HILLS AND HENDERSON. * WINDS: WINDS WILL DECREASE TO UNDER 10 MPH...ALLOWING TEMPERATURES TO FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MORGAN
794 WWUS75 KVEF 060555 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 955 PM PST MON DEC 5 2011 ...FREEZING TEMPERATURES TONIGHT INTO EARLY TUESDAY MORNING FOR THE LAS VEGAS VALLEY... ...FIRST FREEZE OF THE SEASON POSSIBLE TUESDAY NIGHT IN THE COLORADO RIVER VALLEY... .WINDS HAVE DECREASED THIS EVENING AND THIS WILL ALLOW TEMPERATURES TO DROP TO THE COLDEST OF THE SEASON SO FAR. NVZ020-061700- /O.CON.KVEF.FZ.W.0002.111206T0600Z-111206T1700Z/ LAS VEGAS VALLEY- INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... BLUE DIAMOND 955 PM PST MON DEC 5 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FOR THE LAS VEGAS VALLEY UNTIL 9 AM PST TUESDAY. * EXPECTED TEMPERATURES: LOW TEMPERATURES MOSTLY FROM 23 TO 30 DEGREES. PORTIONS OF THE VALLEY WILL SEE TEMPERATURES IN THE MID 20S FOR SEVERAL HOURS. * GREATEST IMPACT AREAS: AREAS AWAY FROM THE STRIP AND THE AIRPORT...ESPECIALLY OUT IN THE MOUNTAINS EDGE AREA...SEVEN HILLS AND HENDERSON. * WINDS: LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ002-036-CAZ527-NVZ021-061700- /O.CON.KVEF.FZ.A.0003.111207T0600Z-111207T1400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 955 PM PST MON DEC 5 2011 /1055 PM MST MON DEC 5 2011/ ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... A FREEZE WATCH REMAINS IN EFFECT FOR THE COLORADO RIVER VALLEY FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * FREEZE WATCH INFORMATION: TEMPERATURES MAY FALL TO OR BELOW FREEZING TUESDAY NIGHT AS NORTH WINDS DIMINISH UNDER CLEAR SKIES...ESPECIALLY IN MORE RURAL LOCATIONS ALONG THE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MORGAN
494 WWUS75 KVEF 061304 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 504 AM PST TUE DEC 6 2011 ...FREEZING TEMPERATURES WILL CONTINUE THROUGH EARLY THIS MORNING IN THE LAS VEGAS VALLEY... ...FIRST FREEZE OF THE SEASON POSSIBLE TONIGHT IN THE COLORADO RIVER VALLEY... NVZ020-061700- /O.CON.KVEF.FZ.W.0002.000000T0000Z-111206T1700Z/ LAS VEGAS VALLEY- INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... BLUE DIAMOND 504 AM PST TUE DEC 6 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR THE LAS VEGAS VALLEY. * EXPECTED TEMPERATURES: LOW TEMPERATURES MOSTLY FROM 23 TO 30 DEGREES. * GREATEST IMPACT AREAS: AREAS AWAY FROM THE STRIP AND THE AIRPORT...ESPECIALLY OUT IN THE MOUNTAINS EDGE AREA...SEVEN HILLS AND HENDERSON. * WINDS: LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ002-036-CAZ527-NVZ021-061700- /O.CON.KVEF.FZ.A.0003.111207T0600Z-111207T1400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 504 AM PST TUE DEC 6 2011 /604 AM MST TUE DEC 6 2011/ ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA...AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. * FREEZE WATCH INFORMATION: TEMPERATURES MAY FALL TO OR BELOW FREEZING TONIGHT AS NORTH WINDS DIMINISH UNDER CLEAR SKIES...ESPECIALLY IN MORE RURAL LOCATIONS ALONG THE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
515 WWUS75 KVEF 061657 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 857 AM PST TUE DEC 6 2011 ...FIRST FREEZE OF THE SEASON POSSIBLE TONIGHT IN THE COLORADO RIVER VALLEY... NVZ020-061800- /O.EXP.KVEF.FZ.W.0002.000000T0000Z-111206T1700Z/ LAS VEGAS VALLEY- INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... BLUE DIAMOND 857 AM PST TUE DEC 6 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE LAS VEGAS VALLEY. TEMPERATURES HAVE STARTED WARMING ACROSS THE LAS VEGAS SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. THE FIRST WIDESPREAD FREEZE OF THE FALL SEASON OCCURRED ACROSS THE ENTIRE LAS VEGAS VALLEY THIS MORNING. TEMPERATURES WERE AROUND 20 DEGREES IN PARTS OF MOUNTAINS EDGE. THE REMAINDER OF THE VALLEY SAW TEMPERATURES BETWEEN 24 AND 29 DEGREES. $$ AZZ002-036-CAZ527-NVZ021-070100- /O.CON.KVEF.FZ.A.0003.111207T0600Z-111207T1400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 857 AM PST TUE DEC 6 2011 /957 AM MST TUE DEC 6 2011/ ...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT FOR THE LAKE MEAD NATIONAL RECREATION AREA...LAKE HAVASU AND FORT MOHAVE AND COLORADO RIVER VALLEY OF EASTERN SAN BERNARDINO COUNTY * FREEZE WATCH INFORMATION: THE FIRST FREEZE OF THE FALL SEASON IS POSSIBLE TONIGHT AS TEMPERATURES MAY FALL TO OR BELOW FREEZING AS NORTH WINDS DIMINISH UNDER CLEAR SKIES...ESPECIALLY IN MORE REMOTE LOCATIONS WITHIN THE COLORADO RIVER VALLEY AND AROUND THE LAKE MEAD NATIONAL RECREATION AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PIERCE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Dec 4, 2:52 PM PST, 17 minutes earlier.
Area forecast discussion, Dec 4, 2:52 PM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
252 PM PST SUN DEC 4 2011
.SYNOPSIS...A NORTHERLY FLOW ALOFT WILL PERSIST OVER THE FAR WESTERN
UNITED STATES THROUGH TUESDAY WITH A RIDGE OF HIGH PRESSURE OFF THE
COAST. ANOTHER DISTURBANCE DROPPING DOWN THROUGH UTAH TONIGHT WILL
BRING A REINFORCING SHOT OF COLD NORTH WINDS ALONG WITH SNOW SHOWERS
TO NORTHWEST ARIZONA AND EASTERN PORTIONS OF LINCOLN COUNTY. THIS
WILL ALSO BRING THE COLDEST TEMPERATURES TO THE REGION SO FAR THIS
SEASON. DRY AND COOL CONDITIONS ARE EXPECTED MONDAY THROUGH
WEDNESDAY WITH BREEZY TO LOCALLY WINDY CONDITIONS ON MONDAY.
&&
.SHORT TERM...ANOTHER DISTURBANCE MOVING THROUGH THE GENERAL
NORTHERLY FLOW THROUGH UTAH AND INTO ARIZONA TONIGHT AND MONDAY.
LOWER CLOUDS ASSOCIATED WITH THIS FEATURE COULD BE SEEN ON SATELLITE
MOVING INTO NORTHERN LINCOLN COUNTY THIS AFTERNOON. SCATTERED SNOW
SHOWERS ARE EXPECTED OVER EASTERN LINCOLN COUNTY THIS
EVENING...SPREADING INTO MOHAVE COUNTY OVERNIGHT. THE REST OF THE
AREA WILL REMAIN MOSTLY CLEAR. A FEW SNOW SHOWERS MAY LINGER OVER
EASTERN MOHAVE COUNTY MONDAY MORNING BEFORE DRIER AIR PUSHES IN
MONDAY AFTERNOON LEAVING THE AREA UNDER MOSTLY SUNNY SKIES. MODEL
QPF AMOUNTS ARE PRETTY LIGHT AND ANY SNOWFALL ACCUMULATION TONIGHT
SHOULD REMAIN UNDER AN INCH. A COLD FRONT ASSOCIATED WITH THE
DISTURBANCE WILL ALSO MOVE SOUTH THROUGH THE AREA TONIGHT WITH
INCREASING NORTH WINDS BEHIND THE FRONT. THESE INCREASING WINDS WILL
KEEP TEMPERATURES UP A BIT COMPARED TO LAST NIGHT AND THEY SHOULD
REMAIN ABOVE FREEZING IN THE LAS VEGAS VALLEY. LATEST MODEL RUNS
HAVE TRENDED A BIT LIGHTER WITH THE WINDS AND WHILE THERE COULD BE
SOME BRIEF LOCALIZED GUSTS OVER 40 MPH...WIND ADVISORIES DO NOT LOOK
WARRANTED. THE STRONGEST WINDS WILL BE DOWN THE COLORADO RIVER
VALLEY MONDAY AND A LAKE WIND ADVISORY HAS BEEN HOISTED FOR LATE
MONDAY MORNING THROUGH THE AFTERNOON. A DRY NORTHERLY FLOW WILL
PERSIST BUT WEAKEN OVER THE AREA MONDAY NIGHT AND TUESDAY. MOSTLY
CLEAR SKIES AND LIGHTER WINDS WILL ALLOW TEMPERATURES TO FALL TO THE
COOLEST OF THE SEASON MONDAY NIGHT AND PORTIONS OF THE LAS VEGAS
VALLEY COULD SEE TEMPERATURES IN THE MIDDLE 20S FOR SEVERAL HOURS.
THESE TEMPERATURES POSE A THREAT OF BURSTING OF EXPOSED WATER PIPES
THEREFORE I DECIDED TO ISSUE A FREEZE WARNING. A LIGHT AND DRY
NORTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE AREA TUESDAY NIGHT
AND WEDNESDAY. WITH COLD AIR ALREADY IN PLACE AND SURFACE BASED
TEMPERATURE INVERSIONS DEVELOPING...WEDNESDAY MORNING WILL BE AT
LEAST AS COLD AS TUESDAY MORNING WITH TEMPERATURES AGAIN DROPPING
INTO THE 20S IN PORTIONS OF THE LAS VEGAS VALLEY. HIGH TEMPERATURES
ON WEDNESDAY WILL ALSO REMAIN QUITE COOL...ABOUT 15 BELOW NORMAL IN
SOME LOCATIONS.
.LONG TERM...AREA WILL BE UNDER A TROUGH THURSDAY WITH A WEAK COLD
FRONT PUSHING THROUGH THE AREA. THIS FRONT IS NOT EXPECTED TO BRING
MUCH OTHER THAN A SHORT PERIOD OF GUSTY WINDS DOWN THE COLORADO
RIVER VALLEY. SOME DIFFERENCES IN THE MODELS OVER THE WEEKEND WITH
MOST MODELS SHOWING A WEAK RIDGE OVER THE AREA WHILE THE GFS HAS A
WEAK TROUGH MOVING THROUGH THE AREA. HAVE DISCOUNTED THE GFS FOR NOW
AND STAYED IN LINE WITH THE PREVIOUS SHIFT AND KEPT THE AREA DRY
WITH TEMPERATURES ONLY SLIGHTLY BELOW NORMAL.
&&
.AVIATION...FOR MCCARRAN...SOUTHWEST FLOW OVER THE AREA THIS
AFTERNOON WITH SPEEDS UP TO 7-9KTS AND GUSTS UP TO 16KTS AT TIMES. A
COLD FRONT WILL PASS THROUGH THE VALLEY TONIGHT BETWEEN 06Z-07Z WITH
WINDS SHIFTING TO THE NORTHWEST WITH SPEEDS BETWEEN 15-25KTS AND
GUSTS UP TO 30KTS WHICH WILL CONTINUE THROUGH MIDDAY MONDAY BEFORE
DIMINISHING TO AROUND 12-18KTS. NOT A LOT OF MOISTURE WITH THE
FRONT...BUT CIGS MAY LOWER TO AROUND 8K FEET AT TIMES JUST BEHIND
THE FRONT. SKIES WILL GENERALLY BE CLEAR AFTER 12Z MONDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY NORTH WINDS THIS AFTERNOON AND EARLY EVENING DOWN
THE OWENS VALLEY AND THE COLORADO RIVER WITH SPEEDS AROUND 15-25KTS.
WINDS GENERALLY UNDER 10KTS ELSEWHERE. A COLD FRONT WILL MOVE
THROUGH THE REGION TONIGHT WITH NORTHWEST TO NORTH WINDS BEHIND THE
FRONT. SPEEDS WILL GENERALLY BE BETWEEN 15-25KTS WITH GUSTS AROUND
30KTS. THE FRONT IS EXPECTED TO MOVE INTO THE AREA AROUND 02Z AND
REACH SOUTHERN NEVADA BETWEEN 06Z-08Z THIS EVENING. SOME LOWER
CLOUDS AND CIGS POSSIBLE WITH THE FRONT MAINLY OVER THE FAR EASTERN
AREAS WHERE CIGS MAY LOWER TO AROUND 7-8K FEET. MOSTLY CLEAR
CONDITIONS MONDAY WITH NORTH TO NORTHEAST WINDS 15-25KTS AND GUSTS
TO 35KTS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FREEZE WARNING FROM MIDNIGHT MONDAY NIGHT TO 8 AM PST TUESDAY
FOR NVZ020.
LAKE WIND ADVISORY FROM 9 AM TO 6 PM PST MONDAY FOR NVZ021.
AZ...LAKE WIND ADVISORY FROM 10 AM TO 7 PM MST MONDAY FOR AZZ002-036.
CA...LAKE WIND ADVISORY FROM 9 AM TO 6 PM PST MONDAY FOR CAZ527.
&&
HARRISON/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 4, 6:45 AM PST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 645 AM PST SUN DEC 4 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-051000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 645 AM PST SUN DEC 4 2011 /745 AM MST SUN DEC 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS WILL DEVELOP TONIGHT AS AN AREA OF LOW PRESSURE DROPS SOUTH OVER UTAH AND ARIZONA. WIND GUSTS OF 30 TO 40 MPH IS POSSIBLE TONIGHT. THERE WILL BE A CHANCE OF LIGHT SNOW SHOWERS NEAR THE NEVADA/UTAH BORDER THIS EVENING SPREADING SOUTH INTO MOHAVE COUNTY ARIZONA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND GUSTS IN EXCESS OF 40 MPH WILL PROBABLY OCCUR ON MONDAY IN THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY. A WIND ADVISORY WILL LIKELY BE NEEDED. WIND SPEEDS FOR AREAS OUTSIDE THE COLORADO RIVER VALLEY DO NOT LOOK TO BE AS STRONG WITH GUSTS TO AROUND 40 MPH POSSIBLE. SOME OF THE COLDEST TEMPERATURES OF THE SEASON WILL OCCUR ONCE THE NORTH WINDS DECREASE TUESDAY AND WEDNESDAY MORNINGS. ADDITIONAL FREEZE WARNINGS MAY BE NEEDED. IF NOT DONE SO ALREADY...PEOPLE SHOULD TAKE THE NECESSARY MEASURES TO WINTERIZE THEIR OUTDOOR IRRIGATION PIPES. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:09 PM PST | Lake Wind Advisory | VEF | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.